Alert archive / Florida / Tornado Warnings in 2023

Tornado Warning 19, NWS Miami, FL

August 29, 2023Collier County, Florida

NWS Miami, FL issued this tornado warning at Aug 29, 2023, 1:21 PM EDT for Collier County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 29, 2023, 1:21 PM EDT (17:21 UTC)
Expired
Aug 29, 2023, 2:00 PM EDT
In force
39 min
Issued by
NWS Miami, FL
Area
Storm-based polygon
Tornado
Observed
Hail
0.0 in

County Collier County, FL

The radar

The Miami radar (KAMX), 135 km from the middle of the area, began a volume at 17:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2023-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1575 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2023-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1575 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

471 
WFUS52 KMFL 291721
TORMFL
FLC021-291800-
/O.NEW.KMFL.TO.W.0019.230829T1721Z-230829T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Miami FL
121 PM EDT Tue Aug 29 2023

The National Weather Service in Miami has issued a

* Tornado Warning for...
  Southwestern Collier County in southwestern Florida...

* Until 200 PM EDT.

* At 120 PM EDT, Doppler radar indicated waterspouts located just 
  offshore along a line extending from near Marco Island to near 
  Cape Romano, moving north at 40 mph.

  HAZARD...Tornado.

  SOURCE...Weather spotters reported waterspouts moving onshore.

  IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree 
           damage is likely.

* Locations impacted include...
  Marco Island, Cape Romano, Key Marco and Goodland. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on
Facebook and Twitter.

&&

LAT...LON 2598 8178 2599 8166 2581 8161 2578 8165
      2578 8171 2586 8177 2593 8183
TIME...MOT...LOC 1720Z 158DEG 37KT 2591 8179 2587 8171 2577 8167 

TORNADO...OBSERVED
MAX HAIL SIZE...0.00 IN

$$

Baxter
2 follow-up statements
479 
WWUS52 KMFL 291738
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
138 PM EDT Tue Aug 29 2023

FLC021-291800-
/O.CON.KMFL.TO.W.0019.000000T0000Z-230829T1800Z/
Collier FL-
138 PM EDT Tue Aug 29 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 PM EDT FOR
SOUTHWESTERN COLLIER COUNTY...

At 135 PM EDT, a line of strong thunderstorms capable of producing 
waterspouts located along a line extending from near Marco Island to 
near Cape Romano to 17 miles southwest of Chokoloskee, moving north 
at 50 mph. These strong storms will be moving through Marco Island 
and Cape Romano through 2 PM EDT and be capable of producing 
waterspouts that move onshore as tornadoes. Therefore, the Tornado 
warning will remain in effect through 2 PM EDT for Southwestern 
Collier County.

HAZARD...TORNADO.

SOURCE...Radar indicated rotation.

IMPACT...Expect damage to mobile homes, roofs, and vehicles. Tree 
         damage is likely.

Locations impacted include...
Marco Island and Cape Romano. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. You can also share your report with NWS
Miami on
Facebook and Twitter. This act may save lives of others in the path
of dangerous weather.

&&

LAT...LON 2598 8178 2599 8172 2579 8163 2578 8165
      2578 8166 2593 8178 2596 8180
TIME...MOT...LOC 1735Z 160DEG 49KT 2595 8178 2579 8165 2564 8157 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Baxter
196 
WWUS52 KMFL 291752
SVSMFL

Severe Weather Statement
National Weather Service Miami FL
152 PM EDT Tue Aug 29 2023

FLC021-291802-
/O.EXP.KMFL.TO.W.0019.000000T0000Z-230829T1800Z/
Collier FL-
152 PM EDT Tue Aug 29 2023

...THE TORNADO WARNING FOR SOUTHWESTERN COLLIER COUNTY WILL EXPIRE AT
200 PM EDT...
    
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.

LAT...LON 2598 8178 2599 8172 2579 8163 2578 8165
      2578 8166 2593 8178 2596 8180
TIME...MOT...LOC 1752Z 270DEG 37KT 2610 8185 2594 8172 2579 8163 

$$

ATV

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this tornado warning went out at Aug 29, 7:23 AM EDT, 5 hours 58 minutes earlier.

Area forecast discussion, Aug 29, 7:23 AM EDT, 5 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Miami FL
723 AM EDT Tue Aug 29 2023

...New AVIATION...

.SHORT TERM...
(Today through Wednesday)
Issued at 148 AM EDT Tue Aug 29 2023

*Idalia Expected to Strengthen Upon Approach Into eastern Gulf of
Mexico*
*Tropical Storm Warning in effect - Gulf waters and coastal Collier
County*

All eyes are on Tropical Storm Idalia, which is expected to
strengthen into a hurricane later today as is approaches the eastern
Gulf of Mexico. While the center is expected to remain well west of
South Florida, there will still be some hazards associated with the
system. The following hazards can be expected across South Florida
in association with Idalia:

Coastal Flooding/Storm Surge - A wide fetch of strong winds in
association with a storm motion towards the north will support the
potential of 2-4 feet of storm surge along any given point (not the
entire coast) of coastal Collier County. These totals are subject to
change based on subtle changes in storm motion and intensity.

Flooding (excessive rainfall) - Repeated bouts of heavy tropical
downpours can be expected in association with showers and
thunderstorms that develop along the periphery of Idalia. In
general, 2-3 inches of rainfall can be expected through Wednesday,
with locally higher totals possible - particularly for western
portions of the CWFA.

Wind - Increasing south to southwest winds are forecast to ensue
through Thursday, with the strongest winds expected along the Gulf
coast and adjacent Gulf waters. A reasonable worst-case scenario
would result in tropical storm force winds across coastal Collier
County beginning later this morning into the afternoon. Areas along
the east coast and Atlantic waters could experience wind gusts up to
around 35 mph through the same time period.

Tornadoes - A low-end tornado threat is possible through early
Thursday as outer bands from the system moves ashore. If tornadic
activity were to develop, it would likely be maximized across
southwestern portions of the CWFA.

The period of most impactful weather across South Florida in
association with Idalia will likely be realized between this
afternoon and Wednesday evening, with conditions gradually subsiding
and clearing by Thursday. For the latest information, please refer
to the Hurricane Local Statement (HLS).

One thing not to get lost in the shuffle today is the heat. With
high temps in the lower 90s, dew points approaching 80, and little
relief from rainfall expected across the east coast metro, heat
indices will reach 105-110 late this morning through the
afternoon. A Heat Advisory has been issued for Miami-Dade,
Broward, and Palm Beach from 11 AM until 7 PM today.

&&

.LONG TERM...
(Wednesday night through Monday)
Issued at 255 AM EDT Tue Aug 29 2023

Overview: Forecast uncertainty in the extended remains fairly
high, with some of the potential synoptic evolutions offered by
the 00Z guidance suite being (for lack of a better word)
"unusual".

Thursday/Friday: The mid-lvl ridge which formed between Idalia and
Franklin will build northwestward into our area on Thursday, this
will temporarily lift Idalia's tropical moisture tail northward
focusing the best rain chances over northern portions of the area.
This northward push may be temporary though as high pressure
building north of the area may in turn force the moisture back south
as early as Friday. This would support higher rain chances on Friday
relative to Thursday, with storm motion generally from north to
south. As the ridge builds overhead, and lingering low-lvl tropical
moisture remains in place, excessive heat will be a concern
Thursday/Friday. The current forecast calls for Max ApparentTs 108-
114 on Thursday and 107-112 on Friday, so heat advisories will
likely be needed.

Saturday-Monday: Heading into the weekend and beyond, the forecast
evolution becomes uncertain as ridging over the Central/Eastern US
becomes the dominant feature around the region. Particularly
interesting is what will occur with Idalia at that point, as the
prevailing solution of previous cycles, that Idalia would be quickly
ushered eastward into the main belt of the mid-latitude westerlies
by the northern shortwave is coming into question. It is plausible
that Idalia is "left behind" by the trough and then begins to
initiate a clockwise loop in the western Atlantic around the
periphery of the aforementioned US ridge. It should be noted that at
this point Idalia will likely not be fully tropical having
interacted with a frontal system and UL jet over the SE US, with mid-
lvl dry air likely impinging on the circulation and limiting
convection. That being said some recovery of a warm core may be
possible in it lingers long enough in areas with high OHC (and
avoids Franklin's wake). Idalia's return trip to Florida still isn't
the most probable solution looking at the ensemble spread, but does
seem to have risen into the realm of being plausible.

In terms of sensible weather drier air does look to filter in, at
least initially, from the NE this weekend somewhat inhibiting PoPs
(although guidance is not in agreement on how quickly that drier air
arrives, i.e. Sat or Sun). Late in the forecast period, the
uncertain evolution of Idalia/Idalia's remnants becomes more
relevant so at this time kept PoPs near climo. In any case the N-NE
flow regime should at least keep us from requiring heat headlines
in this period.

&&

.AVIATION...
(12Z TAFS)
Issued at 720 AM EDT Tue Aug 29 2023

The winds will be south/southeast today over the TAF sites with
speeds around 15 knots up to 25 knots at times. The east coast TAF
sites should remain dry this morning before VCSH for the afternoon
hours. KAPF taf site will be in VCSH this morning before VCTS
along with SHRA conditions this afernoon. Ceiling and vis should
remain in VFR conditions over the east coast TAF sites but fall
into MVFR conditions this afternoon over KAPF taf site. There
could be some storms over the TAF sites of KPBI, KFXE & KFLL
between 00Z and 03Z this evening.

&&

.MARINE...
Issued at 148 AM EDT Tue Aug 29 2023

Tropical Storm Idalia will bring dangerous winds and seas across the
local waters; particularly in the Gulf of Mexico where Tropical
Storm conditions are likely. Small Craft Advisories are in effect
for the Atlantic waters, Biscayne Bay, and Lake Okeechobee beginning
this morning, with Gale conditions possible on Wednesday. Conditions
gradually improve on Thursday with sub SCA winds and seas possible
by late Thursday.

&&

.BEACHES...
Issued at 148 AM EDT Tue Aug 29 2023

Atlantic: A high risk of rip currents will remain through the next
several days for the Atlantic beaches due to swell associated with
Hurricane Franklin.

Gulf: Dangerous beach conditions are expected along the Gulf coast
due to Idalia, including rip currents and high surf. The threat will
persist at local beaches through Thursday.

Coastal Flooding: As Idalia approaches the eastern Gulf of Mexico,
the coastal flooding risk will increase over the Gulf coast, through
at least Thursday. Moderate to even locally major coastal flooding
will be possible during periods of high tide as increased onshore
flow combines with the upcoming perigean spring tides associated
with the full moon. Additionally the spring tides will create a
concern for minor coastal flooding on the east coast in the same
period.

&&

.HYDROLOGY...
Issued at 148 AM EDT Tue Aug 29 2023

Idalia will continue to move northward through the Eastern Gulf of
Mexico and into Northern Florida through the middle of this week -
per the latest official NHC forecast. This will allow for the PWAT
values to increase to 2.3 to 2.5 inches for the middle part of the
week, which is near the maximum PWAT values for this time of year
over South Florida. These high PWAT values will support heavy
rainfall with any showers and thunderstorms that develop across
South Florida through Wednesday. At this time, 1 to 3 inches are
possible over most areas except for the west coast metro areas of
South Florida where 2 to 4 inches are possible with locally higher
amounts through Wednesday. However, due to the ongoing drought
conditions over the west coast metro areas, it will take some time
for the grounds to become saturated; therefore, a flood watch will
not be necessary at this time across South Florida.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            92  82  92  80 /  50  60  80  60
West Kendall     94  80  93  79 /  60  60  80  60
Opa-Locka        93  80  91  80 /  50  50  80  60
Homestead        91  80  90  79 /  60  60  80  60
Fort Lauderdale  92  80  92  80 /  50  50  80  50
N Ft Lauderdale  93  81  92  80 /  50  50  80  50
Pembroke Pines   93  80  92  80 /  50  50  80  50
West Palm Beach  93  80  92  78 /  60  50  80  40
Boca Raton       93  80  93  80 /  50  50  80  50
Naples           93  81  90  82 /  80  90  90  80

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 11 AM this morning to 7 PM EDT this evening
     for FLZ067-068-071>074-168-172>174.

     Storm Surge Watch for FLZ069.

     Tropical Storm Warning for FLZ069.

     Tropical Storm Watch for FLZ070.

     Coastal Flood Warning until 8 PM EDT Thursday for FLZ075.

     High Rip Current Risk through Wednesday evening for FLZ168-172-
     173.

AM...Small Craft Advisory until midnight EDT Wednesday night for
     AMZ610-630-651-671.

     Small Craft Advisory until 6 AM EDT Thursday for AMZ650-670.

GM...Tropical Storm Warning for GMZ656-657-676.

&&

SHORT TERM...SRB
LONG TERM....CWC
AVIATION...BNB
Hazardous weather outlook, Aug 29, 12:00 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1200 PM EDT Tue Aug 29 2023

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
301600-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1200 PM EDT Tue Aug 29 2023

...Hazardous Marine and Beach Conditions Through Thursday...
...A Few Tornadoes Possible Within Outer Bands Of Idalia...
...Heat Advisory Today For The East Coast...

This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.

.DAY ONE...This afternoon and tonight.

The National Hurricane Center is currently issuing advisories for
Hurricane Idalia. Please refer to the Hurricane Local Statement
(HLS) for detailed threat and impact information over the coming
days. Additionally you can visit
www.weather.gov/srh/tropical?office=mfl for more information.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The National Hurricane Center is currently issuing advisories for
Tropical Storm Idalia. Please refer to the Hurricane Local Statement
(HLS) for detailed threat and impact information over the coming
days. Additionally you can visit
www.weather.gov/srh/tropical?office=mfl for more information.

Peak heat indices may exceed 110 degrees Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.

In the hours before

Special weather statement, Aug 29, 11:12 AM EDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Miami FL
1112 AM EDT Tue Aug 29 2023

FLZ069-070-291545-
Coastal Collier County FL-Inland Collier County FL-
1112 AM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of western Collier
County through 1145 AM EDT...

At 1111 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a funnel cloud near Royal
Palm Hammock, or near Marco Island, moving north at 55 mph.

HAZARD...Funnel clouds possible and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Naples, Marco Island, Chokoloskee, Golden Gate Estates, Everglades
City, Plantation Island, Carnestown, Belle Meade, Cape Romano,
Orangetree, Golden Gate, East Naples, Lely Resort, Copeland,
Vineyards, Royal Palm Hammock, Naples Park, Marco Island Airport,
Naples Manor and West Toll Gate On Alligator Alley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2629 8194 2633 8184 2633 8182 2632 8182
      2632 8166 2642 8166 2642 8160 2580 8119
      2580 8153 2583 8169
TIME...MOT...LOC 1511Z 173DEG 49KT 2595 8160

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

JS
Special weather statement, Aug 29, 11:47 AM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Miami FL
1147 AM EDT Tue Aug 29 2023

FLZ069-070-291645-
Coastal Collier County FL-Inland Collier County FL-
1147 AM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of southwestern Collier
County through 1245 PM EDT...

At 1146 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm capable of producing a waterspout
near Marco Island, moving north at 50 mph.

HAZARD...Waterspouts possible and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Naples, Marco Island, Golden Gate Estates, Naples Park, Belle Meade,
Cape Romano, Marco Island Airport, Naples Manor, Golden Gate, East
Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
Royal Palm Hammock, North Naples, Pelican Bay, Lely, Rookery Bay
Aquatic Preserve, Port Of The Island and Goodland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2632 8185 2632 8170 2584 8143 2582 8170
      2618 8185
TIME...MOT...LOC 1546Z 173DEG 49KT 2585 8175

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JS
Local storm report, Aug 29, 12:40 PM EDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1240 PM EDT Tue Aug 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     Tropical Cyclone 3 SE Quail Creek Estate 26.27N 81.71W
08/29/2023                   Collier            FL   Mesonet

            Earthnetworks Mesonet NPLGC reported a
            tropical storm force wind gust of 44 mph at
            11:35 am as an outer band of Hurricane
            Idalia moved through the area.

&&

Hadi
Special weather statement, Aug 29, 12:53 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Miami FL
1253 PM EDT Tue Aug 29 2023

FLZ066-070-291730-
Hendry FL-Inland Collier County FL-
1253 PM EDT Tue Aug 29 2023

...Strong thunderstorms will impact portions of northeastern Collier
and central Hendry Counties through 130 PM EDT...

At 1253 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from 13 miles southeast
of Ave Maria to near Hendry Correctional. Movement was northwest at
35 mph.

HAZARD...Winds in excess of 40 mph and possible funnel clouds.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ave Maria, Immokalee, Hendry Correctional, Felda, Big Corkscrew
Island, Miles City, Keri, Sunniland, Bunker Hill and Lake Trafford.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

&&

LAT...LON 2642 8156 2650 8156 2671 8122 2626 8103
      2609 8132 2642 8164
TIME...MOT...LOC 1653Z 151DEG 32KT 2617 8132 2629 8114

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Baxter
Local storm report, Aug 29, 1:02 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
102 PM EDT Tue Aug 29 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     Storm Surge      Naples                  26.14N 81.81W
08/29/2023                   Collier            FL   Law Enforcement

            Roads flooding due to storm surge: 8TH ST S
            & BROAD AVE S, GULF SHORE BLVD & 3RD AVE S,
            GORDON DR & 13TH AVE S, 33RD AVE S AND 32ND
            AVE S & GORDON DR, BY CITY DOCK// BLEU
            PROVANCE 8TH ST S & 13TH AVE S. THE
            UNDERPASS TO TIN CITY IS COMPLETELY FLOODED
            OUT.

&&
Special weather statement, Aug 29, 1:19 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Miami FL
119 PM EDT Tue Aug 29 2023

FLZ069-070-291800-
Coastal Collier County FL-Inland Collier County FL-
119 PM EDT Tue Aug 29 2023

...A strong thunderstorm will impact portions of southwestern Collier
County through 200 PM EDT...

At 118 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm capable of producing a waterspout near Marco
Island, moving north at 55 mph.

HAZARD...Waterspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Waterspouts can easily overturn boats and create locally
         hazardous waters. Gusty winds could knock down tree limbs
         and blow around unsecured objects.

Locations impacted include...
Naples, Marco Island, Chokoloskee, Golden Gate Estates, Everglades
City, Plantation Island, Carnestown, Belle Meade, Orangetree, Golden
Gate, East Naples, Lely Resort, Copeland, Vineyards, Royal Palm
Hammock, Naples Park, Marco Island Airport, Naples Manor, West Toll
Gate On Alligator Alley and North Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2632 8184 2632 8166 2634 8166 2634 8159
      2589 8123 2578 8135 2592 8177 2620 8185
TIME...MOT...LOC 1718Z 174DEG 49KT 2585 8169

WATERSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

JS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 11:20 PM EDTCoastal Flood WarningMFLMonroe18 hr
Aug 29, 1:45 AM EDTHeat AdvisoryMFLBroward, Miami-Dade, Palm Beach17 hr
Aug 29, 7:33 AM EDTSpecial Marine WarningMFL42 min
Aug 29, 8:18 AM EDTSpecial Marine WarningMFL27 min
Aug 29, 9:01 AM EDTSpecial Marine WarningMFL44 min
Aug 29, 9:27 AM EDTSpecial Marine WarningMFL63 min
Aug 29, 9:42 AM EDTSpecial Marine WarningMFL63 min
Aug 29, 9:56 AM EDTSpecial Marine WarningMFL34 min
Aug 29, 10:11 AM EDTSpecial Weather StatementMFLMiami-Dade34 min
Aug 29, 10:36 AM EDTSpecial Weather StatementMFLCollier39 min
Aug 29, 10:37 AM EDTSpecial Marine WarningMFL83 min
Aug 29, 10:53 AM EDTSpecial Weather StatementMFLBroward37 min
Aug 29, 11:12 AM EDTSpecial Weather StatementMFLCollier33 min
Aug 29, 11:47 AM EDTSpecial Weather StatementMFLCollier58 min
Aug 29, 11:47 AM EDTTornado WarningMFLCollier28 min
Aug 29, 11:58 AM EDTSpecial Marine WarningMFL92 min
Aug 29, 12:48 PM EDTSpecial Marine WarningMFL27 min
Aug 29, 12:53 PM EDTSpecial Weather StatementMFLHendry37 min
Aug 29, 1:05 PM EDTTornado WarningMFLCollier25 min
Aug 29, 1:19 PM EDTSpecial Weather StatementMFLCollier41 min
Aug 29, 1:26 PM EDTSpecial Marine WarningMFL94 min
Aug 29, 1:44 PM EDTTornado WarningMFLCollier31 min
Aug 29, 1:50 PM EDTTornado WarningMFLCollier25 min
Aug 29, 2:09 PM EDTTornado WarningMFLCollier20 min
Aug 29, 2:16 PM EDTSpecial Marine WarningMFL44 min
Aug 29, 2:29 PM EDTSpecial Weather StatementMFLMonroe31 min
Aug 29, 2:35 PM EDTSpecial Weather StatementMFLHendry40 min
Aug 29, 2:56 PM EDTSpecial Weather StatementMFLGlades34 min
Aug 29, 3:01 PM EDTSpecial Weather StatementMFLBroward44 min
Aug 29, 3:19 PM EDTSpecial Marine WarningMFL56 min
Aug 29, 3:19 PM EDTSevere Thunderstorm WarningMFLBroward11 min
Aug 29, 3:50 PM EDTSpecial Weather StatementMFLMiami-Dade40 min
Aug 29, 3:51 PM EDTSpecial Weather StatementMFLHendry24 min
Aug 29, 4:02 PM EDTSpecial Weather StatementMFLMiami-Dade28 min
Aug 29, 4:05 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Aug 29, 4:14 PM EDTSpecial Marine WarningMFL31 min
Aug 29, 4:22 PM EDTSevere Thunderstorm WarningMFLMiami-Dade38 min
Aug 29, 4:23 PM EDTSpecial Marine WarningMFL52 min
Aug 29, 4:33 PM EDTSpecial Weather StatementMFLBroward27 min
Aug 29, 4:42 PM EDTSevere Thunderstorm Warning Considerable damage threatMFLMiami-Dade48 min
Aug 29, 4:52 PM EDTSpecial Marine WarningMFL38 min
Aug 29, 5:12 PM EDTCoastal Flood AdvisoryMFLCollier, Monroe46 hr
Aug 29, 5:17 PM EDTSpecial Weather StatementMFLBroward43 min
Aug 29, 5:24 PM EDTSpecial Weather StatementMFLMiami-Dade36 min
Aug 29, 5:36 PM EDTSpecial Marine WarningMFL24 min
Aug 29, 5:36 PM EDTSpecial Weather StatementMFLCollier24 min
Aug 29, 5:38 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade37 min
Aug 29, 5:53 PM EDTSpecial Weather StatementMFLPalm Beach52 min
Aug 29, 5:54 PM EDTSpecial Marine WarningMFL36 min
Aug 29, 6:03 PM EDTSpecial Marine WarningMFL27 min
Aug 29, 6:10 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach35 min
Aug 29, 6:30 PM EDTSpecial Marine WarningMFL45 min
Aug 29, 6:35 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Aug 29, 6:49 PM EDTSpecial Marine WarningMFL26 min
Aug 29, 7:10 PM EDTSpecial Marine WarningMFL47 min

Nearby

Tornado Warnings in Florida, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.